Alert archive / Alaska / High Wind Warnings in 2006

High Wind Warning 6, NWS Anchorage, AK

October 26, 2006

NWS Anchorage, AK issued this high wind warning at Oct 26, 2006, 10:46 AM AKDT. It took effect at Oct 27, 2006, 12:00 PM AKDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 26, 2006, 10:46 AM AKDT (18:46 UTC)
In effect from
Oct 27, 2006, 12:00 PM AKDT
Expired
Oct 28, 2006, 3:52 AM AKDT
In force
16 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK72 PAFC 262346
NPWALU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
346 PM ADT THU OCT 26 2006

AKZ191-271315-
/X.UPG.PAFC.HW.A.0006.061027T1600Z-061028T0200Z/
/X.NEW.PAFC.HW.W.0006.061027T2000Z-061028T0800Z/
WESTERN ALEUTIANS-
INCLUDING THE CITY OF...SHEMYA AND AMCHITKA
346 PM ADT THU OCT 26 2006

...HIGH WIND WARNING IN EFFECT FROM 12 PM FRIDAY TO MIDNIGHT ADT
FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WARNING. THE WARNING IS IN EFFECT FROM 12 PM FRIDAY TO MIDNIGHT ADT
FRIDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

A LOW PRESSURE SYSTEM WILL PASS OVER THE WESTERN ALEUTIANS FRIDAY
NIGHT. BE PREPARED FOR GUSTY SOUTHWEST WINDS 45 TO 60 MPH WITH
GUSTS IN EXCESS OF 75 MPH IN ADVANCE OF THE SYSTEM BEGINNING
FRIDAY AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$

AKZ187-271315-
/X.NEW.PAFC.HW.W.0006.061028T0200Z-061028T1200Z/
CENTRAL ALEUTIANS-
INCLUDING THE CITY OF...ATKA AND ADAK
346 PM ADT THU OCT 26 2006

...HIGH WIND WARNING IN EFFECT FROM 6 PM FRIDAY TO 4 AM ADT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WARNING. THE WARNING IS IN EFFECT FROM 6 PM FRIDAY TO 4 AM ADT
SATURDAY. 

A LOW PRESSURE SYSTEM WILL PASS OVER THE WESTERN ALEUTIANS FRIDAY
NIGHT. BE PREPARED FOR GUSTY SOUTH WINDS 45 TO 60 MPH WITH GUSTS
IN EXCESS OF 75 MPH IN ADVANCE OF THE SYSTEM BEGINNING FRIDAY
EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$
4 follow-up statements
000 
WWAK72 PAFC 271231
NPWALU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
431 AM ADT FRI OCT 27 2006

AKZ187-280045-
/X.CON.PAFC.HW.W.0006.061028T0200Z-061028T1200Z/
CENTRAL ALEUTIANS-
INCLUDING THE CITY OF...ATKA AND ADAK
431 AM ADT FRI OCT 27 2006

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
4 AM ADT SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
4 AM ADT SATURDAY. 

A LOW PRESSURE SYSTEM WILL PASS OVER THE WESTERN ALEUTIANS TODAY. BE
PREPARED FOR GUSTY SOUTH WINDS 45 TO 60 MPH WITH GUSTS IN EXCESS
OF 75 MPH IN ADVANCE OF THE SYSTEM BEGINNING FRIDAY EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$

AKZ191-280045-
/X.CON.PAFC.HW.W.0006.061027T2000Z-061028T0800Z/
WESTERN ALEUTIANS-
INCLUDING THE CITY OF...SHEMYA AND AMCHITKA
431 AM ADT FRI OCT 27 2006

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO
MIDNIGHT ADT TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
ADT TONIGHT. 

A LOW PRESSURE SYSTEM WILL PASS OVER THE WESTERN ALEUTIANS TODAY. 
BE PREPARED FOR GUSTY SOUTHWEST WINDS 45 TO 60 MPH WITH
GUSTS IN EXCESS OF 75 MPH IN ADVANCE OF THE SYSTEM BEGINNING
FRIDAY AFTERNOON. HIGHEST WINDS WILL BE EAST OF KISKA.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$
000 
WWAK72 PAFC 272316
NPWALU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
316 PM ADT FRI OCT 27 2006

AKZ187-281400-
/X.EXT.PAFC.HW.W.0006.061028T0000Z-061028T1400Z/
CENTRAL ALEUTIANS-
INCLUDING THE CITY OF...ATKA AND ADAK
316 PM ADT FRI OCT 27 2006

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 AM ADT SATURDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 AM ADT SATURDAY. 

AS A LOW PRESSURE SYSTEM PASSES OVER THE WESTERN ALEUTIANS...BE
PREPARED FOR GUSTY SOUTH. WINDS 45 TO 60 MPH WITH GUSTS OF 75 MPH
WILL CONTINUE THROUGH THE OVERNIGHT HOURS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$

AKZ191-280600-
/X.EXT.PAFC.HW.W.0006.000000T0000Z-061028T0600Z/
WESTERN ALEUTIANS-
INCLUDING THE CITY OF...SHEMYA AND AMCHITKA
316 PM ADT FRI OCT 27 2006

...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 PM ADT THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 10 PM ADT THIS
EVENING. 

AS A LOW PRESSURE SYSTEM PASSES OVER THE WESTERN ALEUTIANS...BE
PREPARED FOR GUSTY SOUTH. WINDS 45 TO 60 MPH WITH GUSTS OF 75 MPH
WILL CONTINUE THROUGH THE EVENING HOURS. HIGHEST WINDS WILL BE EAST OF
KISKA.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$
000 
WWAK72 PAFC 280547
NPWALU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
947 PM ADT FRI OCT 27 2006

AKZ191-280700-
/X.CAN.PAFC.HW.W.0006.000000T0000Z-061028T0600Z/
WESTERN ALEUTIANS-
INCLUDING THE CITY OF...SHEMYA AND AMCHITKA
947 PM ADT FRI OCT 27 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE HIGH
WIND WARNING. 

$$

AKZ187-281400-
/X.CON.PAFC.HW.W.0006.000000T0000Z-061028T1400Z/
CENTRAL ALEUTIANS-
INCLUDING THE CITY OF...ATKA AND ADAK
947 PM ADT FRI OCT 27 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM ADT SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM ADT SATURDAY. 

A LOW PRESSURE SYSTEM OVER THE SOUTHERN BERING SEA WILL MOVE INTO
THE NORTHERN BERING SEA SATURDAY AFTERNOON. THE ASSOCIATED FRONT
NEAR ADAK WILL WEAKEN AS IT MOVES THROUGH THE CENTRAL ALEUTIANS
TONIGHT. WINDS 45 TO 60 MPH WITH GUSTS OF 75 MPH WILL CONTINUE
THROUGH THE OVERNIGHT HOURS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$
000 
WWAK72 PAFC 281152
NPWALU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
352 AM ADT SAT OCT 28 2006


AKZ187-281300-
/X.CAN.PAFC.HW.W.0006.000000T0000Z-061028T1400Z/
CENTRAL ALEUTIANS-
INCLUDING THE CITY OF...ATKA AND ADAK
352 AM ADT SAT OCT 28 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE HIGH
WIND WARNING. 

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this high wind warning went out at Oct 26, 12:00 AM AKDT, 10 hours 46 minutes earlier.

Area forecast discussion, Oct 26, 12:00 AM AKDT, 10 hours 46 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM ADT THU OCT 26 2006

.DISCUSSION...
AN UPPER TROUGH IS STRETCHING DOWN OVER THE MAINLAND THEN SOUTHEAST
INTO THE NORTH PACIFIC WITH AN UPPER RIDGE TO THE WEST NUDGING EAST.
A SURFACE LOW NEAR PRINCE WILLIAM SOUND (PWS) IS WEAKENING NEARLY IN
PLACE AS IT CONTINUES TO SPREAD MAINLY SNOW SHOWERS AROUND
SOUTHCENTRAL THIS MORNING. COLD AIR FUNNELING AROUND THE PWS LOW AND
A TIGHT PRESSURE GRADIENT WITH THE RIDGE TO THE WEST IS CREATING GALE
FORCE WINDS IN THE WESTERN GULF. A RIDGE IS STRENGTHENING OVER THE
BERING AND BEGINNING TO CLEAR OUT CONDITIONS OVER THE ALEUTIANS AND
WESTERN MAINLAND.

GFS MODEL CONTINUES TO BE TOO WEAK ON THE PWS LOW STRENGTH...NAM TOO
STRONG...AND UKMET JUST ABOUT RIGHT. PREFER GFS SOLUTION IN THE SHORT
TERM HOWEVER THE PATH OF BERING LOW MOVING INLAND FROM YUKON DELTA ON
SUNDAY IS VARIABLE RUN TO RUN WITH ALL MODELS. FOLLOWED GFS GUIDANCE
HOWEVER CONFIDENCE IS LOWER IN THE MEDIUM TO LONG RANGE.

EAST...RAIN AND SNOW SHOWERS WILL BEGIN DIMINISHING TODAY FROM THE
WEST AS THE PWS LOW WEAKENS AND HIGHER PRESSURE MOVES IN FROM THE
WEST. CLOUDS AND PRECIP SHOULD COMPLETELY PUSH OUT OF THE AREA BY
TOMORROW NIGHT WHEN THE LOW MOVES SOUTHEAST INTO THE GULF AND
DISSIPATES. HIGH PRESSURE CLEARS SKIES OUT AND ALLOWS TEMPERATURES
TO TREND DOWNWARD THROUGH THE END OF THE WEEK.

WEST...THE BRISK NORTHWEST WINDS AND SCATTERED SHOWERS OVER THE
EASTERN BERING AND ALEUTIANS...BRISTOL BAY AND THE AKPEN WILL
CONTINUE TODAY THEN WEAKEN AND DIMINISH TONIGHT AS THE RIDGE BUILDS
IN FROM THE WEST. THE WESTERN MAINLAND WILL SEE CLEARING CONDITIONS
TODAY BEFORE A TROUGH IN THE NORTHERN BERING MOVES OVER THE WESTERN
ALASKA COAST LATER TONIGHT. A STRONG NORTHPAC LOW WILL APPROACH THE
WESTERN ALEUTIANS LATE TONIGHT TO BRING STORM FORCE WINDS FRIDAY TO
THE MARINE ZONES AND A HIGH WIND WATCH TO THE WESTERN CHAIN. THIS LOW
WILL TRAVEL ACROSS THE BERING SLOWLY WEAKENING TO REACH THE YUKON
DELTA BY SUNDAY.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...HIGH WIND WATCH 191
MARINE...STORM 175 176
      ...GALE 130 172
FIRE WEATHER...NONE

LR OCT 06

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 5:20 PM AKDTGale WarningAFC30 hr
Oct 25, 11:00 PM AKDTGale WarningAFC12 hr
Oct 25, 11:00 PM AKDTSmall Craft AdvisoryAFC4 days
Oct 25, 11:00 PM AKDTSmall Craft AdvisoryAFC36 hr
Oct 25, 11:00 PM AKDTStorm WarningAFC48 hr
Oct 25, 11:34 PM AKDTHigh Wind WatchAFC16 hr
Oct 26, 6:15 AM AKDTSmall Craft AdvisoryAFC17 hr
Oct 26, 11:00 AM AKDTGale WarningAFC3 days
Oct 26, 11:00 AM AKDTSmall Craft AdvisoryAFC12 hr
Oct 26, 11:00 AM AKDTSmall Craft AdvisoryAFC61 hr
Oct 26, 11:00 AM AKDTStorm WarningAFC36 hr

Nearby

High Wind Warnings in Alaska, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.